3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (https://www.3fatchicks.com/forum/)
-   Does it Work? (https://www.3fatchicks.com/forum/does-work-11/)
-   -   New Drug - now THIS sounds interesting!! (https://www.3fatchicks.com/forum/does-work/49147-new-drug-now-sounds-interesting.html)

rebeleagle1965 06-23-2006 05:40 PM

Some people choosed to lose weight by calorie counting, some do Atkins or low-carb, some do weight watchers, and so on. No matter how you do it, even if it would be with this new pill, if you don't keep up a healthy lifestyle when you go off plan or off meds, you WILL gain it back. There is no way around it, and there's nothing in this pill or any other that will prevent that from happening. Permanent changes are necessary to maintain-and the fault doesn't lie with the plan or the pill.
My problems with weight have been from having children. This is my 3rd and hopefully last time to have to lose a large amount of weight. I can't speak for anyone but myself, but I have used diet pills to lose weight, and didn't have to keep taking them, and didn't gain the weight back (atleast not until I got pregnant again, which is what put me here now).
I have lost over 50 pounds before, and maintained it with yoga and sensible eating for several years. Twice. No diet pill is or should be a crutch that enables us to get or stay thin without working for it. It would be a scientific impossibility for a pill to MAKE you gain weight back once you stop taking it, or to prevent it either, for that matter. The fact that this study (which by the way was funded by the manufacturer) makes that claim would make me be just as skeptical about this drug as all the relacores or cortislims out there. This pill is said to work by controlling cravings-which is exactly what the prescriptions already on the market today do. This isn't big news, or even a new development. It's what ALL diet pills do.
You're right-diet pills do have side effects. But so do tylenol, prozac, birth control, and viagra-every product over the counter or prescription has SOME unwanted or even deadly side effect with SOMEONE, so why do we bother? Because there are also ill effects caused by whatever reason people take these medications-the pain, depression, untimely pregnancy, or impotence. In the case of diet pills, it's overweight.....by weighing more than we should we are putting ourselves at more risk for heart disease/attack, stroke, respiratory and circulation problems, and even some forms of cancer.
There are prescriptions available today that have been proven safe and effective to help with weight loss, and have been in use for years-proven through use, not just some study funded by an unbiased manufacturer. If they weren't safe or effective, the FDA would not not allow them to be prescribed and marketed-they ban drugs of all kinds regularly for those very reasons. Doctors wouldn't prescribe them. Just like any other med, every pill doesn't work for everyone.

Anyone ever taken an antidepressant? There isn't one out there that works for everyone, or that doesn't have a mile long list of precautions/side effects/withdrawals, and overweight is just as serious of a health issue as depression-but no one is out there vehemently protesting the sale and use of zoloft......taking any form of birth control puts you more at risk for heart attack, using tampons can cause toxic shock syndrome-people have died because of both, MANY more than because of diet pills, but there are literally millions of people in the world using them every day, and not thinking twice about it.

Cbooth 03-11-2007 04:22 PM

I started Acomplia in October last year. First week I got some weird side effects, being dizziness and a strange sensation when going to sleep - very hard to explain that one to be honest, but it is a bit scary. I rode them out and yep, it did curb my cravings very much for the first month and I lost a stone. But this is certainly not an appetite surpressant at all. Not honestly sure what it is!

Several months later, nothing - not a single thing. I was back to eating as I was before and the crave curbing effect had worn off, as had all the side effects. I've now stopped taking them because they were just a waste of time.

One side effect that is evidence is anxiety - you don't handle stress well when you start Acomplia so if you have anxiety avoid this pill.

To be honest though, I would not hang your hopes on it. I think it is great if you want to give up smoking - I know many on the Acomplia forums who have done just that but not lost a pound.

I still have several packs left - not quite sure what to do with them. Bin them probably and stick with the old fashioned way and WW.

Caroline :)

booklover 03-30-2007 01:37 PM

Sounds like it would only help people who have compulsive eating disorders or those who binge. The yo-yo factor is disturbing. This drug looks like it will not be much better than a fad diet. If you go off it, you gain the weight right back.

I, for one, would not want to take a pill for the rest of my life for anything. My parents are both on a heavy number of medications due to heart disease, high blood pressure, bad circulation, kidney problems, diabetes and other complications from obesity. Whereas it's hard enough for me to remember to take my vitamins each day.

No thanks, Accomplia.


All times are GMT -4. The time now is 02:35 PM.


Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.